MAUDE Adverse Event Report: ROCHE DIAGNOSTICS PTH ELECSYS E2G 300; RADIOIMMUNOASSAY, PARATHYROID HORMONE

ROCHE DIAGNOSTICS PTH ELECSYS E2G 300; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Model Number PTH
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sample from the patient was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable low elecsys pth immunoassay results from cobas e801 module serial number (b)(4).The patient's pth was repeatedly measured in an interval of about 1 month.The result was always an implausibly low value that was less than the measuring range of the assay.One example was provided of a result from a beckman analyzer of 20.2 ng/l.The sample was frozen and one month later was tested on the cobas e801 with a result of <1.2 ng/l.The specific date of testing was not provided.The questionable results were reported outside of the laboratory.The results from the beckman analyzer were considered correct as they fit the clinical expectations of the medical doctor in charge (nephrologist).
 
Additional Manufacturer Narrative
Sample from the patient was received for investigation and was tested with the following results: pth elecsys e2g: 1.20 pg/ml with a data flag.Elecsys pth (1-84): 33.7 pg/ml.Elecsys pth (1-84) v2 biotin version: 9.70 pg/ml.Further investigations are ongoing.
 
Additional Manufacturer Narrative
Further investigation found an interfering factor against the streptavidin component of the reagent was present in the sample.Per product labeling for the assay "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.".

Brand Name
PTH ELECSYS E2G 300
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12439009
Report Number1823260-2021-02638
Device Sequence Number11665861
Product Code CEW
UDI-Device Identifier04015630939787
UDI-Public04015630939787
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPTH
Device Catalogue Number07251068190
Device Lot Number507675
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/06/2021
12/06/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/01/2021
12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient SexMale